Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 42, NWS Cheyenne, WY

September 25, 2018

NWS Cheyenne, WY issued this red flag warning at Sep 25, 2018, 1:39 PM MDT. It took effect at Sep 26, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 1:39 PM MDT (19:39 UTC)
In effect from
Sep 26, 2018, 12:00 PM MDT
Expired
Sep 26, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

432 
WWUS85 KCYS 251939
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
139 PM MDT Tue Sep 25 2018

...HAZARDOUS FIRE WEATHER CONDITIONS RETURNING TO PARTS OF 
SOUTHEAST WYOMING WEDNESDAY AFTERNOON AND EVENING...

WYZ301>309-261000-
/O.UPG.KCYS.FW.A.0029.180926T1800Z-180927T0200Z/
/O.NEW.KCYS.FW.W.0042.180926T1800Z-180927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
139 PM MDT Tue Sep 25 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301,
302, 303, 304, 305, 306, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 303, 304, 305, 306, 307, 308 
  and Fire weather zone 309. 

* WIND...West to southwest 15 to 25 MPH with gusts up to 35 MPH.

* HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Avoid burning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
005 
WWUS85 KCYS 260242
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
842 PM MDT Tue Sep 25 2018

...HAZARDOUS FIRE WEATHER CONDITIONS RETURNING TO PARTS OF SOUTHEAST
WYOMING WEDNESDAY AFTERNOON AND EARLY EVENING...

WYZ301>309-261200-
/O.CON.KCYS.FW.W.0042.180926T1800Z-180927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
842 PM MDT Tue Sep 25 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, 308, AND 309...

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 305, 
  306, 307, 308 and 309. 

* WIND...West to southwest 15 to 25 MPH with gusts up to 35 MPH.

* HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.  
  Avoid burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or will shortly. The combination of gusty 
winds and low relative humidity can contribute to extreme fire 
behavior.

&&

$$
131 
WWUS85 KCYS 260801
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
201 AM MDT Wed Sep 26 2018

...HAZARDOUS FIRE WEATHER CONDITIONS RETURNING TO PARTS OF
SOUTHEAST WYOMING WEDNESDAY AFTERNOON AND EARLY EVENING...

WYZ301>309-262200-
/O.CON.KCYS.FW.W.0042.180926T1800Z-180927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
201 AM MDT Wed Sep 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF
SOUTHEAST WYOMING...

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 305, 
  306, 307, 308 and 309. 

* WIND...West to southwest 15 to 25 MPH with gusts up to 35 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Avoid burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. The combination of
gusty winds and low relative humidity can contribute to extreme
fire behavior.

&&

$$
511 
WWUS85 KCYS 261944
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
144 PM MDT Wed Sep 26 2018

...HAZARDOUS FIRE WEATHER CONDITIONS REMAINS IN EFFECT FOR
SOUTHEAST WYOMING THROUGH THIS EVENING...

WYZ301>309-270200-
/O.CON.KCYS.FW.W.0042.000000T0000Z-180927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
144 PM MDT Wed Sep 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND SPEEDS. FOR FIRE WEATHER ZONES 
301, 302, 303, 304, 305, 306, 307, 308, AND 309...

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 305, 
  306, 307, 308 and 309. 

* WIND...West to southwest 15 to 25 MPH with gusts up to 35 MPH.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Avoid burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. The combination of
gusty winds and low relative humidity can contribute to extreme
fire behavior.

&&

$$
827 
WWUS85 KCYS 270149
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
749 PM MDT Wed Sep 26 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 
304, 305, 306, 307, 308, AND 309...

WYZ301>309-270300-
/O.EXP.KCYS.FW.W.0042.000000T0000Z-180927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
749 PM MDT Wed Sep 26 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 
304, 305, 306, 307, 308, AND 309...

Winds will diminish this evening with relative humidities slowly
recovering. Therefore, the Red Flag Warning will be allowed to
expire at 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:27 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Sep 25, 11:27 AM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 AM MDT Tue Sep 25 2018

.SHORT TERM...(Today through Thursday)
Issued at 359 AM MDT Tue Sep 25 2018

Current Watervapor Satellite loop shows the upper level trough
axis moving across eastern Wyoming and sliding east into western
Nebraska and the western Dakotas early this morning. Thunderstorm
activity, which was pretty widespread for late September, has
finally dissipated and moved east of the region, with remnant
showers mainly across western Nebraska at this hour. The cold
front has pushed well south of the region and is now likely over
the east central plains of Colorado. The main forecast concern
over the next 48 hours will be cold nighttime temperatures for
this time of the year. Readings are already around 30 degrees over
most of Carbon and Albany county early this morning. Cool day
expected today with strong northwest flow aloft and 700mb
temps between 0c to -5c across the high plains. This will
translate to surface readings in the 50s to low 60s, but it will
likely feel about 5 to 10 degrees cooler due to the breezy
northwest winds.

Favorable conditions tonight for good radiational cooling as
light winds and mostly clear skies are expected. Issued a hard
Freeze Watch for the Laramie Valley and areas north of the Platte
River valley including Douglas, Chadron, and Alliance for
subfreezing temperatures tonight. Also issued a Frost Advisory
further south towards the Colorado border for near-freezing
temperatures but a good chance for widespread frost. This is
mainly for those who continue to have outdoor plants since it has
been rather warm the last few weeks.  Did not include most of
Carbon county since they hit their first freeze of the season a
few days ago, and most areas across Carbon county are getting
another freeze early this morning. Otherwise, quiet weather
conditions are expected through Thursday with a slow warming
trend. High temperatures should reach the upper 60s to low/mid 70s
by Thursday afternoon. Towards the end of the week, will watch
the next strong cold front pushing southward out of Canada late
Thursday.

.LONG TERM...(Friday through Monday)
Issued at 359 AM MDT Tue Sep 25 2018

The models are in general agreement that the cold front moving
southward late in the week will increase our chances for
scattered showers on Friday, with a a cool end to the week
expected Friday. Daytime highs in the 50s to mid 60s Friday are
expected to warm into the 70s Saturday through Monday as high
pressure shifts east into the central Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Sep 25 2018

VFR today with some gusty winds possible from the west northwest.
Otherwise very few weather impacts are expected at area terminals
over the next 24 hours.

&&

.FIRE WEATHER...
Issued at 359 AM MDT Tue Sep 25 2018

Cooler temperatures and generally light winds are expected today
across southeast Wyoming and western Nebraska. Afternoon minimum
humidities will range from 20 percent across the western zones to
30-40 percent across the eastern plains. Fire Weather concerns
will increase on Wednesday with a Fire Weather Watch in effect
through Wednesday evening. At this time, the most favorable area
for Red Flag conditions will be northern and central Carbon and
Albany counties (zones 303, 308, and 309).

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Freeze Watch from late tonight through Wednesday morning for
     WYZ101-102-105-110-115.

     Frost Advisory from midnight tonight to 9 AM MDT Wednesday for
     WYZ106>108-117>119.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WYZ301>309.

NE...Freeze Watch from late tonight through Wednesday morning for
     NEZ002-003-095-096.

     Frost Advisory from midnight tonight to 9 AM MDT Wednesday for
     NEZ019>021-054-055.

&&

SHORT TERM...TJT
LONG TERM...JG
AVIATION...AL
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 25, 4:52 AM MDT, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
452 AM MDT Tue Sep 25 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-261100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
452 AM MDT Tue Sep 25 2018

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:55 PM MDTFire Weather WatchCYS18 hr
Sep 25, 3:15 AM MDTFrost AdvisoryCYSAlbany, Goshen, Laramie, Platte30 hr
Sep 25, 3:15 AM MDTFreeze WatchCYSAlbany, Carbon, Converse, Niobrara11 hr
Sep 25, 2:24 PM MDTFreeze WarningCYSAlbany, Carbon, Converse, Niobrara19 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.